I have been on Zyban bupropion 150mg for 5 weeks now to treat recurring clinical depression and suffered horrendous side effects incl insomnia, extreme anxiety and irritability, nausea, extreme suicidal thoughts, forgetfulness - Its been hell! My depression is just as bad as before if not worse. I know the therapeutic dose is 300mg but am terrified of increasing dose in case side effects get even worse but have small hope that things could all get better in correct dose??? I could really do with some advice. My psychiatrist really doesn’t seem to know enough about this drug. Am in Uk so cant get brand Wellbutrin.
Can you please tell me your experience increasing dose of Wellbutrin/Bupropion from 150mg to 300mg?
- 18 Aug 2018 by Dddddd74
- 3 March 2019 (11 weeks ago)
- wellbutrin, zyban, depression, anxiety, insomnia, nausea/vomiting, bupropion, major depressive disorder, side effect, dosage, irritability
One of my clients suffer from MDD, and the doctor said 300mg Wellburtin is sufficient to treat the MDD. He started with 150mg for 3 months and increase to 300mg afterwards. He knew that he can't put my clients on Wellburtin 300mg right away, and had told the client that 150mg is insufficient. Yet the increased dosage have to be in the future. Client was seen monthly while on 150mg, and he increased the dosage to 300mg after evaluation.
I take 150mg Wellbutrin (generic) with 25mg Zoloft for depression. I was on 300mg Wellbutrin a few years ago & it made me crazy nervous & agitated. I am very sensitive to meds & can only take small doses, increasing meds has always caused me more problems. If you cannot tolerate 150mg after 5 weeks I would highly suggest talking to your doctor about switching meds. It sounds like you need to see a psychiatrist who knows more about these type of meds, and I only take the Wellbutrin when I’m exhausted from pms, and even at the 150mg I do notice I’m a bit more anxious, but it helps counteract the fatigue from the Zoloft & pms symptoms. I definitely would not recommend increasing the dose, that was beyond Hell for me. I may not even take it this month during my cycle, I just tried it last month & im not sure the benefits were worth he anxiety. And unfortunately this med cannot be cut in half because it is time released.
I wish you he best, I know the struggle way too well! Zoloft is very sedating for me, for many people this wears off in a month, I figured I’d rather be tired than rock bottom depressed so I’ll stay on it, it’s been 3 months. 25mg isn’t even considered a “therapeutic dose” for most people but seems to work pretty well for me.
I’m just starting this medication for depression because I responded so well to Chantix (quit smoking, too). But this is quite an adventure and I’m not even up to the therapeutic dose yet. Sort of like watching my body get a brain transplant. Very concerning for driving this upcoming week. This is a dated forum with not much current info on it, but I hope you’re all doing well/better. I’m scared to increase the dose as instructed, but if it can help me function in life... any input would be appreciated.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Aug 2014 • 3 answers
Updated 15 Mar 2016 • 3 answers
Wellbutrin - Does increasing the dose from 150mg to 300mg have side effects if you have been taking?
Updated 9 May 2017 • 1 answer
Updated 16 Sep 2017 • 3 answers
Updated 7 Feb 2018 • 2 answers